A 63-year-old man was admitted to our hospital for his edema and abdominal fullness. Laboratory data revealed decreased level of serum albumin, α1-antitrypsin clearance test showed high level, and 99mTc human serum albumin scintigraphy revealed loss of protein into the intestinal tract. Endoscopy examination showed a lot of white specks in the upper jejunum and terminal ileum. A biopsy specimen revealed dilated lymphatic vessels in the mucosa. Therefore, he was diagnosed as protein-losing enteropathy due to intestinal lymphangiectasia. He was treated with low fat diet, diuretic and steroid, but his symptoms were not improved. After he was treated with somatostatin analogue therapy, his hypoalbuminemia, edema and ascites were gradually improved and his endoscopic findings was also improved. Therefore, somatostatin analogue therapy is a very useful treatment to protein-losing enteropathy due to intestinal lymphangiectasia.
|Number of pages||6|
|Publication status||Published - Jun 1 2004|
All Science Journal Classification (ASJC) codes
- Radiology Nuclear Medicine and imaging